Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 92, NWS Quad Cities, IA

June 14, 2017Dubuque County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2017, 6:03 PM CDT for Dubuque County, Iowa. It was in force for 20 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2017, 6:03 PM CDT (23:03 UTC)
Expired
Jun 14, 2017, 6:23 PM CDT
In force
20 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dubuque County, IA

The radar

The Quad Cities radar (KDVN), 102 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 6:09 PM CDTHAIL 11 Wnw Dubuque, IAHEAVY RAIN AND QUARTER HAIL.
Jun 14, 6:11 PM CDTHAIL 1Se Dubuque, IALOTS OF SMALL HAIL, AND A FEW QUARTERS
Jun 14, 6:12 PM CDTHAIL 11 Nw Dubuque, IA
Jun 14, 6:12 PM CDTHAIL 12 Wsw Dubuque, IA
Jun 14, 6:12 PM CDTHAIL 1Dubuque, IADIME TO QUARTER SIZE HAIL.
Jun 14, 6:12 PM CDTHAIL 1.752 Wnw Dubuque, IA
Jun 14, 6:13 PM CDTHAIL 0.752 Ne Dubuque, IA
Jun 14, 6:15 PM CDTHAIL 0.751 W Dubuque, IADIME TO PENNY SIZE HAIL. HAIL LAST FOR 5
Jun 14, 6:15 PM CDTHAIL 12 Wnw Dubuque, IA1 TO 1.125 INCH DIAMETER HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1435 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

629 
WUUS53 KDVN 142303
SVRDVN
IAC061-142345-
/O.NEW.KDVN.SV.W.0092.170614T2303Z-170614T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
603 PM CDT WED JUN 14 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Central Dubuque County in northeastern Iowa...

* Until 645 PM CDT

* At 603 PM CDT, a severe thunderstorm was located over Asbury, or
  over Dubuque, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Dubuque, Asbury, Peosta, Sherrill, Centralia, Sageville, Durango,
  Graf, Swiss Valley Park, Lock And Dam 11, Key West, Edmore, Dubuque
  Regional Airport, Mud Lake Park, Rockdale, Mines of Spain,
  Lattnerville, Dubuque County Fairgrounds and Center Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4263 9070 4259 9069 4257 9066 4254 9064
      4251 9064 4249 9066 4248 9065 4246 9062
      4244 9058 4235 9072 4247 9090 4265 9074
TIME...MOT...LOC 2303Z 219DEG 15KT 4249 9074 

HAIL...1.00IN
WIND...60MPH
 
$$

MCCLURE
4 follow-up statements
289 
WWUS53 KDVN 142308
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
608 PM CDT WED JUN 14 2017

IAC061-142345-
/O.CON.KDVN.SV.W.0092.000000T0000Z-170614T2345Z/
Dubuque IA-
608 PM CDT WED JUN 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN DUBUQUE COUNTY...

At 608 PM CDT, a severe thunderstorm was located over Dubuque, moving
northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Dubuque, Asbury, Sageville, Lock And Dam 11, Key West, Dubuque County
Fairgrounds, Edmore, Center Grove, Rockdale and Mines of Spain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4258 9070 4259 9069 4257 9066 4254 9064
      4251 9064 4249 9066 4248 9065 4246 9062
      4245 9060 4244 9059 4244 9072 4250 9081
      4257 9074
TIME...MOT...LOC 2308Z 219DEG 15KT 4251 9072 

HAIL...1.00IN
WIND...60MPH
 
$$

MCCLURE
369 
WWUS53 KDVN 142312
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
612 PM CDT WED JUN 14 2017

IAC061-142345-
/O.CON.KDVN.SV.W.0092.000000T0000Z-170614T2345Z/
Dubuque IA-
612 PM CDT WED JUN 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN DUBUQUE COUNTY...

At 612 PM CDT, a severe thunderstorm was located over Dubuque, moving
northeast at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. Hail quarter to golf ball sized
was reported by trained spotter at 612 pm in Dubuque. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Dubuque, Asbury, Sageville, Lock And Dam 11, Key West, Dubuque County
Fairgrounds, Edmore, Center Grove, Rockdale and Mines of Spain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4258 9070 4259 9069 4257 9066 4254 9064
      4251 9064 4249 9066 4248 9065 4246 9062
      4245 9060 4244 9059 4244 9072 4250 9081
      4257 9074
TIME...MOT...LOC 2312Z 225DEG 15KT 4251 9069 

HAIL...1.50IN
WIND...60MPH
 
$$

MCCLURE
730 
WWUS53 KDVN 142319
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
619 PM CDT WED JUN 14 2017

IAC061-142345-
/O.CON.KDVN.SV.W.0092.000000T0000Z-170614T2345Z/
Dubuque IA-
619 PM CDT WED JUN 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTH CENTRAL DUBUQUE COUNTY...

At 619 PM CDT, a severe thunderstorm was located over Sageville, or
near Dubuque, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Dubuque, Sageville, Lock And Dam 11 and Edmore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4258 9070 4259 9069 4257 9066 4254 9064
      4251 9064 4249 9066 4248 9065 4247 9066
      4247 9071 4257 9074
TIME...MOT...LOC 2319Z 219DEG 18KT 4255 9065 

HAIL...1.25IN
WIND...60MPH
 
$$

MCCLURE
089 
WWUS53 KDVN 142323
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
623 PM CDT WED JUN 14 2017

IAC061-142332-
/O.CAN.KDVN.SV.W.0092.000000T0000Z-170614T2345Z/
Dubuque IA-
623 PM CDT WED JUN 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR DUBUQUE COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4258 9070 4259 9069 4257 9066 4254 9064
      4251 9064 4249 9066 4248 9065 4247 9066
      4247 9071 4257 9074
TIME...MOT...LOC 2322Z 219DEG 15KT 4256 9064 

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:43 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 14, 3:43 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
343 PM CDT Wed Jun 14 2017

.SYNOPSIS...
Issued at 330 PM CDT Wed Jun 14 2017

Water vapor loop indicating closed upper low rolling northeastward
acrs the SD/Canadian border region, with cyclonic southwesterlies
arching down toward the mid MS RVR Valley. Embedded vort max/MCV
noted in several surveillance imagery sources right acrs the local
area, and should exit off to the east and northeast by early this
evening. Other more upstream embedded vort max was located out
acrs the Neb panhandle. Otherwise, flow still on track to become
more westerly and progressive acrs the north half of the CONUS
into the weekend, putting the local area under almost a daily
chance for showers and thunderstorms through Sat night.

&&

.SHORT TERM...(Tonight)
ISSUED AT 330 PM CDT Wed Jun 14 2017

As the MCV exits to the east, it will take any lingering more
significant convection with it by late afternoon. But will have to
keep low to moderate CHC POPs for isolated to sctrd showers and
storms streaming up out of MO and acrs mainly the southeastern
half of the DVN CWA, ahead of the central plains wave and
lingering llvl convergence on lingering outflow boundaries. But
feel that there will be just a low chance that they will be strong
to severe, especially later in the evening. This activity should
wane too as the evening progresses and through midnight. Then, the
central plains upper short wave trof approaches late tonight for
a possible uptick in overnight and early thu morning convection
for isolated to sctrd showers/storms in the southern and
southeastern CWA, but marginal at best LLJ convergence make this
another low confidence call...only low chc pops warranted Lows
tonight in the 60s west of the MS RVR, to around 70 in the east.

.LONG TERM...(Thursday through next Wednesday)
ISSUED AT 330 PM CDT Wed Jun 14 2017

Thursday...Most of the day looks to be mostly sunny and dry, warming
to around 90 or lower 90s in most of the area but sfc DPTs mixed
down into the middle or lower 60s in the afternoon keep the Heat
Index in check. Then an approaching upper trof in progressive
westerlies, and arrival of a weak NNE-to-SSW oriented sfc front
pushing into the western CWA from central IA, may allow for isolated
to sctrd thunderstorms to POP up in central Ia and possibly make it
into the far west central and northwestern CWA By late afternoon.
Better support for more organized storm clusters or MCS activity
tomorrow night laying out to the south acrs KS into MO. Then 12z
models vary on another round of increased late night convection
especially south of I80 after midnight and into early Fri morning.

Friday...Various model solution outputs make for a muddled scenario
this day. What ever happens Thu night and lingers into Fri morning
convective debris-wise, will be a player in to what happens later in
the day. But most solutions suggest a diurnal decrease by midday,
and afternoon heating and destabilization into Fri evening. Then the
next upstream S/W will look to interact with an increasing LLJ with
THTA-E feed, which may allow for an MCS to develop acrs western IA
Fri evening, and come acrs the state overnight into Sat morning with
heavy rain and gusty wind potential.

Saturday and Sunday...Latest suite of medium range models continue
to suggest a stronger digging shortwave and sfc cold front may swing
acrs the region to produce another storm event late Sat and Sat
night, with strong forcing and vertical wind fields suggesting a
severe storm threat depending on instability build up earlier in the
day. A cooler, breezy day in store for Sunday behind the front.

Monday through next Wednesday...Longer range indications suggest
that GRT LKS troffiness will allow for a below normal temp regime
early to mid week. Some chance for isolated to sctrd afternoon
instability showers Mon and Tue, with a more organized shower chance
toward Wed depending on timing of a northwest flow clipper-like
system rippling down into the western GRT LKS.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1246 PM CDT Wed Jun 14 2017

Main concern in this forecast period is the near term chance of
thunderstorms. An upper level wave is moving across the area and
storms are ongoing at the moment in the DBQ area and south of BRL.
More storms are expected to develop in the next few hours along
and east of the Mississippi River and pose a threat through early
evening. After that time, VFR conditions will prevail although
given the recent rain and light winds, a brief period of patchy
fog cannot be ruled out around sunrise.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Wolf
Hazardous weather outlook, Jun 14, 4:26 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
426 PM CDT Wed Jun 14 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
426 PM CDT Wed Jun 14 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

Scattered severe thunderstorms will continue through 8 PM CDT
generally along and east of the Mississippi River and along and
south of the Interstate 80 corridor, and far northeastern
Missouri. The main threats with these severe storms continues to
be damaging wind and large hail, but an isolated tornado can not
be ruled out. The storms should weaken and move out of the area
after 7 or 8 PM CDT.

Hot and humid conditions will continue through early evening away
from the storms, with heat index readings as high as the mid 90s.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

There are periodic chances for thunderstorms Thursday night
through Saturday night.

For the first round Thursday night into early Friday morning, a
few strong storms are possible in the counties along and south of
highway 34. The main threats are strong wind gusts and lightning.

There is a marginal risk for severe thunderstorms on Friday
across the entire outlook area. The best chance for storms is
Friday evening or Friday night. Damaging winds and large hail are
possible with the strongest storms. Thunderstorm coverage will
likely remain scattered.

Strong or severe thunderstorms are possible Saturday afternoon
into Saturday night. However, confidence is low with respect to
timing and areal coverage. Please stay tuned to forecast updates
through this week.

.SPOTTER INFORMATION STATEMENT...

Storm spotter activation is currently needed this afternoon and
evening generally along and east of the Mississippi River, and far
northeastern Missouri.

12

In the hours before

Local storm report, Jun 14, 4:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     LIGHTNING        PRINCETON               41.38N 89.47W
06/14/2017                   BUREAU             IL   TRAINED SPOTTER

            TIME APPROXIMATED. TREE STRUCK BY LIGHTNING.

&&
Local storm report, Jun 14, 4:49 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             4 NW ARGYLE             40.57N 91.62W
06/14/2017  M1.00 INCH       LEE                IA   TRAINED SPOTTER

&&

ERVIN
Local storm report, Jun 14, 4:54 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 E KAHOKA              40.42N 91.70W
06/14/2017                   CLARK              MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&
Local storm report, Jun 14, 5:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
513 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     PRINCETON               41.38N 89.47W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.

0359 PM     TSTM WND DMG     BUREAU                  41.29N 89.36W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.

0400 PM     TSTM WND DMG     SEATONVILLE             41.36N 89.27W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. TREES AND POWER LINE DOWN.

0406 PM     TSTM WND DMG     LA MOILLE               41.53N 89.28W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.

0414 PM     TSTM WND DMG     DALZELL                 41.36N 89.18W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.

&&
Local storm report, Jun 14, 5:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
517 PM CDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     TSTM WND DMG     GALENA                  42.42N 90.43W
06/14/2017                   JO DAVIESS         IL   911 CALL CENTER

            NUMEROUS LIMBS WERE REPORTED DOWN WITH SOME LIMBS DOWN ON
            POWERLINES.

0130 PM     TSTM WND DMG     APPLE RIVER             42.50N 90.09W
06/14/2017                   JO DAVIESS         IL   911 CALL CENTER

            LIMBS WERE REPORTED DOWN IN APPLE RIVER CANYON. THE TIME
            OF THE EVENT WAS ESTIMATED USING RADAR.

0135 PM     TSTM WND DMG     1 ESE NORA              42.49N 89.99W
06/14/2017                   JO DAVIESS         IL   TRAINED SPOTTER

            FOOT WIDE LIMB WAS REPORTED DOWN IN WARREN. THE TIME OF
            THE EVENT WAS ESTIMATED USING RADAR.

0200 PM     TSTM WND GST     NW MEDIAPOLIS           41.01N 91.17W
06/14/2017  E60.00 MPH       DES MOINES         IA   TRAINED SPOTTER

            VERY STRONG WINDS WITH MANY PLAYGROUNDS IN TOWN
            DESTROYED.

0208 PM     HAIL             N SUNNY HILL            41.40N 90.43W
06/14/2017  E1.00 INCH       ROCK ISLAND        IL   PUBLIC

            NICKEL TO QUARTER HAIL IN THE SUNNY HILL ESTATES. REPORT
            VIA SOCIAL MEDIA AND THE TIME OF THE EVENT WAS ESTIMATED
            BY RADAR.

0218 PM     HAIL             5 SSE EAST MOLINE       41.44N 90.40W
06/14/2017  M0.75 INCH       HENRY              IL   TRAINED SPOTTER

0245 PM     HAIL             1 SSW GENESEO           41.44N 90.16W
06/14/2017  E0.75 INCH       HENRY              IL   TRAINED SPOTTER

0250 PM     HAIL             1 SSE GENESEO           41.44N 90.15W
06/14/2017  E0.88 INCH       HENRY              IL   TRAINED SPOTTER

0251 PM     HAIL             2 SE GENESEO            41.43N 90.13W
06/14/2017  E1.00 INCH       HENRY              IL   PUBLIC

0324 PM     HAIL             JOHNSON SAUK TRAIL STAT 41.33N 89.89W
06/14/2017  M0.88 INCH       HENRY              IL   LAW ENFORCEMENT

            RELATED BY EMERGENCY MANAGER

0348 PM     HAIL             1 SW LAKE THUNDERBIRD   41.21N 89.46W
06/14/2017  E0.75 INCH       PUTNAM             IL   TRAINED SPOTTER

            ALSO REPORTED WIND GUST OF 30 MPH.

0357 PM     TSTM WND DMG     PRINCETON               41.38N 89.47W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.

0359 PM     TSTM WND DMG     BUREAU                  41.29N 89.36W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.

0400 PM     HAIL             TISKILWA                41.29N 89.51W
06/14/2017  M1.25 INCH       BUREAU             IL   PUBLIC

            CORRECTED REPORT FOR LOCATION. VIA SOCIAL MEDIA PICTURE.
            TIME APPROXIMATED.

0400 PM     TSTM WND DMG     SEATONVILLE             41.36N 89.27W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. TREES AND POWER LINE DOWN.

0400 PM     LIGHTNING        PRINCETON               41.38N 89.47W
06/14/2017                   BUREAU             IL   TRAINED SPOTTER

            TIME APPROXIMATED. TREE STRUCK BY LIGHTNING.

0404 PM     HAIL             WNW TISKILWA            41.30N 89.51W
06/14/2017  E0.25 INCH       BUREAU             IL   TRAINED SPOTTER

            VIA SOCIAL MEDIA.

0406 PM     TSTM WND DMG     LA MOILLE               41.53N 89.28W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.

0407 PM     TSTM WND DMG     3 S LA MOILLE           41.49N 89.28W
06/14/2017                   BUREAU             IL   TRAINED SPOTTER

            SPOTTER REPORTED LARGE TREE DOWN NEAR THE INTERSECTON OF
            US 34 AND IL 89 SOUTH OF LA MOILLE. REPORT WAS RELAYED BY
            NWS LOT.

0408 PM     TSTM WND DMG     SPRING VALLEY           41.33N 89.20W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            REPORTS OF MUTLIPLE TREES DOWN ALONG WITH POWER LINES.
            POWER IS OUT IN TOWN. TIME OF THE EVENT WAS ESTIMATED
            USING RADAR.

0410 PM     TSTM WND DMG     LADD                    41.38N 89.21W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            MULTIPLE TRES DOWN IN LADD. TIME OF THE EVENT WAS
            ESTIMATED USING RADAR.

0414 PM     TSTM WND DMG     DALZELL                 41.36N 89.18W
06/14/2017                   BUREAU             IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.

0430 PM     TSTM WND DMG     1 E KAHOKA              40.42N 91.70W
06/14/2017                   CLARK              MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0446 PM     HAIL             4 NW ARGYLE             40.57N 91.62W
06/14/2017  M1.00 INCH       LEE                IA   TRAINED SPOTTER

&&
Special weather statement, Jun 14, 5:58 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
558 PM CDT WED JUN 14 2017

IAC061-142330-
Dubuque-
558 PM CDT WED JUN 14 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUBUQUE COUNTY UNTIL 630
PM CDT...

At 558 PM CDT, a strong thunderstorm was located near Centralia, or
near Dubuque, moving northeast at 20 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Dubuque, Asbury, Peosta, Centralia, Sageville, Swiss Valley Park,
Lock And Dam 11, Key West, Edmore, Mud Lake Park, Rockdale, Mines of
Spain, Dubuque County Fairgrounds and Center Grove.

LAT...LON 4259 9068 4257 9066 4254 9064 4251 9064
      4249 9066 4248 9066 4247 9064 4245 9061
      4237 9082 4244 9088 4263 9070
TIME...MOT...LOC 2258Z 228DEG 18KT 4245 9076

MCCLURE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:46 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Johnson, Linn89 min
Jun 14, 11:19 AM CDTSpecial Weather StatementDVNBuchanan26 min
Jun 14, 11:33 AM CDTSpecial Weather StatementDVNJohnson27 min
Jun 14, 11:40 AM CDTSpecial Weather StatementDVNLinn35 min
Jun 14, 12:26 PM CDTSpecial Weather StatementDVNCedar, Clinton, Jackson, Jones49 min
Jun 14, 1:51 PM CDTSpecial Weather StatementDVNLouisa24 min
Jun 14, 1:57 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa48 min
Jun 14, 3:56 PM CDTSevere Thunderstorm WarningDVNLee49 min
Jun 14, 4:40 PM CDTSevere Thunderstorm WarningDVNLee29 min
Jun 14, 5:58 PM CDTSpecial Weather StatementDVNDubuque32 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.